MAUDE Adverse Event Report: Medacta International SA Hip Instruments; DM Cup impactor

Medacta International SA Hip Instruments; DM Cup impactor
Model Number 01.32.10.1070
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2026
Type of Reportable Event Malfunction
Event or Problem Description
During a total hip arthroplasty, an mpact double mobility cup was implanted using impaction handle 01.32.10.1070 with the dedicated impaction plate.During impaction of the final cup, while the cup was still engaged with the impactor, the anvil of the impaction handle became loose and detached, falling onto the operating room floor.As the cup was already positioned in the acetabulum, the surgeon completed the impaction using the same handle without the anvil.The central rod was also removed, and the impaction plate was disengaged from the cup using pliers.The cup was successfully implanted; however, the impaction handle was damaged and could no longer be used.The event resulted in an approximately 30-minute surgical delay, with a total surgery time of 130 minutes.
 
Additional Manufacturer Narrative
R&d analysis during the investigation, the retention mechanism of the anvil was evaluated and it was observed that the anvil could be disengaged from the cup impactor body with limited force.A detailed assessment of the anvil button and spring mechanism was subsequently performed.The analysis showed that the spring provided a very low restoring force and, consequently, insufficient force on the locking button to ensure adequate retention of the anvil during use.Following disassembly of the instrument, the spring was found to be visibly deformed.This deformation is considered to have reduced the effectiveness of the locking mechanism and consequently allowed the anvil to disconnect from the impactor body during impaction.The exact origin of the spring deformation cannot be confirmed; however, the observed condition is considered most consistent with deformation caused by hammering while the anvil was not fully engaged, combined with repeated use of the instrument.Batch review performed on 12 august 2026 lot 2055716: 22 items manufactured and released on 13-apr-2021.No anomalies found related to the problem.To date, no similar events have been reported on the same lot during the period of review.Root cause:althought the specific prior conditions of use cannot be confirmed, evaluation of the components indicates that damage was likely incurred as a result of hammering while the anvil was not fully engaged, combined with repeated use of the instrument of numerous years.The device history record review does not indicate any potentially related manufacturing issue, and the event is determined to be an isolated case.

Brand Name
Hip Instruments
Common Device Name
DM Cup impactor
Manufacturer (Section D)
Medacta International SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key50692273
Report Number3005180920-2026-00885
Device Sequence Number13182777
Product Code LXH
UDI-Device Identifier07630040753616
UDI-Public07630040753616
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number01.32.10.1070
Device Lot Number2055716
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/17/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/10/2026
Initial Report FDA Received Date09/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown